Diabetes - Type 2 Community
Dizzy After Eating Sweets
About This Community:

This patient support community is for discussions relating to type 2 diabetes, celiac disease, depression, diabetic complications, hyperglycemia, hypoglycemia, islet cell transplantation, diabetes nutrition, parenting a diabetic child, gestational diabetes, and insulin pump therapy.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Dizzy After Eating Sweets

Is there a diabetic or pre-diabetic condition that causes dizziness when consuming large quantities of sugar, or is it probably more related to my age?

I'm 59, male,  5'10" 175lbs. I'm on Metroprolol 25mg once per day. No diabetes in my family, no other major health problems except heart arrhythmia requiring a pacemaker to manage it.

I test for diabetes every 6 months or so, including a glucose tolerance test. Tests are always negative.
I don't eat or drink a lot of sweets.  In the past year or 2, I have noticed that when I drink an occasional glass of grape or cranberry juice, I get dizzy. I asked my doc about that, and he said "well, don't drink the juice". Recently, I drank a glass of juice, and became very dizzy, so it seems to be worsening.  I used to eat a lot of sweets, and it never made me dizzy before, so it has me puzzled and concerned, because my doc is not exactly a fireball. Or should I just shut up and not drink the juice?


Many thanks,,,
Related Discussions
5 Comments Post a Comment
Blank
141598_tn?1355675363
As we age our body goes through changes that we never experienced before. Foods/liquids we once consumed may no longer be tolerated by our body. In your case, your pancreas may not be able to produce insulin fast enough (just a guess) to keep up with sugar contents of those juices. If they make you dizzy do as you doc said, stop.
Blank
568322_tn?1370169040
Citrus juices, specially grapefruit, CRANBERRY and orange juice, interact with heart and blood pressure medications.

By inhibiting the same enzyme that metabolizes the Metroprolol, the juice raises the levels of the drug in your blood and it can cause an overdose.

Your doctor should have known that.


Page 6 talks about the interaction of medications with cranberry juice......

http://www.fda.gov/cder/drug/drugInteractions/pubs/2004_Huang_Lesko_drug-food_interactions.pdf
Blank
Avatar_n_tn
Hmmmm... that would explain why cranberry juice made me a little dizzy before going on metoprolol, and a lot dizzy recently (having recently started taking metoprolol.)

Thank you!

Blank
568322_tn?1370169040
You're very welcome.  
Blank
Avatar_f_tn
google  how to alkalize the body---too acidic----it will help----alkaline drops and green drinks--dr young's alkaline book for diabetics and non    very helpful
Blank
Post a Comment
To
MedHelp Health Answers
Blank
Diabetes Tracker
Track glucose levels, and other diabetes measurements, symptoms and medications
Start Tracking Now
Blank
Weight Tracker
Track your weight
Start Tracking Now
Recent Activity
296076_tn?1371338074
Blank
melimeli commented on melimeli's status
12 hrs ago
296076_tn?1371338074
Blank
melimeli Thursday Comment
14 hrs ago
Avatar_m_tn
Blank
Paxiled commented on The Dark Side of ...
Sep 17
Diabetes - Type 2 Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
13 hrs ago by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Diabetes Answerers
Avatar_m_tn
Blank
diabetes86
MA
144586_tn?1284669764
Blank
caregiver222
4851940_tn?1385441629
Blank
jemma116
United Kingdom